Facebook Pixel
EmpowHER Guest

Problems from TDAP shot

By Anonymous October 1, 2015 - 5:01pm
Rate This

Dr gave me a TDAP shot 07/2015. 1 day after shot got severe stiff neck, upper and lower back pain and extreme headache. To this day (10/01/2015) I'm still in pain. Have gone to several Dr's since to try and find answers as to what is wrong. Getting no answers. I was feeling fine prior to getting shot. Has anyone else had issues with this shot and if so, did it ever go away? I feel like my life has been taken away from me! I'm 63 years old and was very active and healthy before shot.

Add a Comment1 Comments

HERWriter Guide

Hi Anon

Thank you for your post and I'm sorry you're having these side effects, they sound very uncomfortable.

Side effects of the TDAP according to the CDC:

Mild problems following Tdap:
(Did not interfere with activities)

Pain where the shot was given (about 3 in 4 adolescents or 2 in 3 adults)
Redness or swelling where the shot was given (about 1 person in 5)
Mild fever of at least 100.4°F (up to about 1 in 25 adolescents or 1 in 100 adults)
Headache (about 3 or 4 people in 10)
Tiredness (about 1 person in 3 or 4)
Nausea, vomiting, diarrhea, stomach ache (up to 1 in 4 adolescents or 1 in 10 adults)
Chills, sore joints (about 1 person in 10)
Body aches (about 1 person in 3 or 4)
Rash, swollen glands (uncommon)
Moderate problems following Tdap:
(Interfered with activities, but did not require medical attention)

Pain where the shot was given (up to 1 in 5 or 6)
Redness or swelling where the shot was given (up to about 1 in 16 adolescents or 1 in 12 adults)
Fever over 102°F (about 1 in 100 adolescents or 1 in 250 adults)
Headache (about 1 in 7 adolescents or 1 in 10 adults)
Nausea, vomiting, diarrhea, stomach ache (up to 1 or 3 people in 100)
Swelling of the entire arm where the shot was given (up to about 1 in 500).
Severe problems following Tdap:
(Unable to perform usual activities; required medical attention)

Swelling, severe pain, bleeding, and redness in the arm where the shot was given (rare).
Problems that could happen after any vaccine:

People sometimes faint after a medical procedure, including vaccination. Sitting or lying down for about 15 minutes can help prevent fainting, and injuries caused by a fall. Tell your doctor if you feel dizzy, or have vision changes or ringing in the ears.
Some people get severe pain in the shoulder and have difficulty moving the arm where a shot was given. This happens very rarely.
Any medication can cause a severe allergic reaction. Such reactions from a vaccine are very rare, estimated at fewer than 1 in a million doses, and would happen within a few minutes to a few hours after the vaccination.

Anon, I think you should file a complaint to the CDC. You can do that here: https://vaers.hhs.gov/index or you can call in a report at 1-800-822-7967

I would also advice getting your doctor to write a report too.

In the meantime, you need help. Ask your doctor if physical therapy will help and get a referral. Acupuncture may also help but that will be out of pocket. I also suggest a chiropractor. Please keep pushing this.

I hope others who read this and have experienced this can help you further.

October 2, 2015 - 4:48am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Related Checklists

Allergies Guide


Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!